MAUDE Adverse Event Report: K2M, INC. MESA SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. MESA SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 3001-84560HV
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, (b)(4) will file a supplemental report indicating the findings.Not yet returned.
 
Event or Problem Description
On (b)(6) 2016 it was reported to (b)(4) that a surgery took place in which a damaged connector was removed.Revision surgery took place (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a surgery took place in which a damaged connector was removed.Revision surgery took place (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.Evaluation in process.
 
Event or Problem Description
On 11/25/2016 it was reported to k2m, inc.That a surgery took place in which a damaged connector was removed.Revision surgery took place (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A review of all applicable material, inspection, manufacturing, and distribution records according to the description of the product(s) used was conducted.All records revealed that all product(s) lots were manufactured within specifications and distributed in accordance with all operating procedures.A set screw in an axial rail connector sheared in half while the surgeon was attempting to loosen it in the revision surgery.K2m, inc.Was informed that the surgeon stressed the importance of being able to "replace the damaged set screws each time [the construct is lengthened]." however, the connector's set screws are staked, so they are not designed to be completely removed.Therefore, the set screw likely sheared in half due to over-torquing it in an attempt to replace it, which is consistent with misuse.Our investigation of the product and review of the manufacturing and inspection records revealed no manufacturing discrepancies or material defects, nor did it reveal any contributing information/trends.(related to 3004774118-2016-00105).
 
Event or Problem Description

Brand Name
MESA SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6201959
Report Number3004774118-2016-00104
Device Sequence Number1610468
Product Code NKB
UDI-Device Identifier10888857052505
UDI-Public10888857052505
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number3001-84560HV
Device Lot NumberBNGG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/25/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/23/2016
Supplement Report FDA Received Date01/18/2017
02/17/2017
03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3001-H45500T LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;